MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC PUERTO RICO OPERATIONS CO. PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAB; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523NAB
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 06/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Currently it is unknown whether or not the device may have caused or contributed to the event as no product has been returned.The device will be returned for analysis and further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer's mother reported via phone call that the customer had a high blood glucose of 600 mg/dl.The customer treated via manual insulin injection.Prior to the high blood glucose, the insulin pump would failed to delivery insulin during bolus attempts.The insulin pump had alarmed with multiple motor error alarms.During troubleshooting it was confirmed that the drive support cap appeared normal.The insulin pump was able to successfully rewind as well.However, the customer was advised to discontinue use of the insulin pump and revert to their medically prescribed back-up plan.The insulin pump will be returned for analysis.
 
Additional Manufacturer Narrative
Findings: pump unable to prime during prime test due to faulty force sensor resistor.Pump passed idle current test, run current test, self test, off no power test, unexpected alarm error test, basic occlusion test, displacement test and rewind test.Unable to perform occlusion test and excessive no delivery test due to prime anomaly.Unable to verify excessive no delivery alarm due to prime anomaly.No motor error alarm noted.Motor passed motor test.Pump received with severely scratched display window, bleeding lcd glass, cracked case at display window corners, cracked reservoir tube lip, cracked reservoir tube and missing end cap sticker.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523NAB
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
ceiba norte ind. park #50 road
juncos 00777 -386
MDR Report Key6678643
Report Number2032227-2017-24975
Device Sequence Number43314
Product Code OYC
UDI-Device Identifier00613994743848
UDI-Public(01)00613994743848
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523NAB
Device Catalogue NumberMMT-523NAB
Device Lot NumberA3523NABJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2017
Initial Date Received by Manufacturer 06/06/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age12 YR
Patient Weight77